Alert archive / Maine / Storm Watches in 2012
Storm Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this storm watch at Dec 20, 2012, 4:00 AM EST. It took effect at Dec 21, 2012, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 4:00 AM EST (09:00 UTC)
- In effect from
- Dec 21, 2012, 1:00 PM EST
- Expired
- Dec 20, 2012, 3:56 PM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
218 WHUS71 KCAR 200900 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 400 AM EST THU DEC 20 2012 ANZ052-202100- /O.EXP.KCAR.SC.Y.0075.000000T0000Z-121220T0900Z/ /O.NEW.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 400 AM EST THU DEC 20 2012 ...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ050-051-202100- /O.CON.KCAR.SC.Y.0075.000000T0000Z-121220T2100Z/ /O.NEW.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 400 AM EST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HASTINGS
4 follow-up statements
481 WHUS71 KCAR 201131 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 631 AM EST THU DEC 20 2012 ANZ050-051-202000- /O.CON.KCAR.SC.Y.0075.000000T0000Z-121220T2100Z/ /O.CON.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 631 AM EST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT BY LATE FRIDAY. SEAS BUILDING TO 14 TO 19 FEET BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-202000- /O.CON.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 631 AM EST THU DEC 20 2012 ...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT BY LATE FRIDAY. SEAS BUILDING TO 13 TO 18 FEET BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
417 WHUS71 KCAR 201439 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 939 AM EST THU DEC 20 2012 ANZ050-051-202245- /O.CAN.KCAR.SC.Y.0075.000000T0000Z-121220T2100Z/ /O.CON.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 939 AM EST THU DEC 20 2012 ...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-202245- /O.CON.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 939 AM EST THU DEC 20 2012 ...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
506 WHUS71 KCAR 201802 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 102 PM EST THU DEC 20 2012 ANZ050>052-210215- /O.CON.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 102 PM EST THU DEC 20 2012 ...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
690 WHUS71 KCAR 202056 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 356 PM EST THU DEC 20 2012 ANZ050>052-210500- /O.UPG.KCAR.SR.A.0002.121221T1800Z-121222T0600Z/ /O.NEW.KCAR.SR.W.0002.121221T1800Z-121222T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 356 PM EST THU DEC 20 2012 ...STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 AM EST SATURDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HEWITT/WALKER
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm watch went out at Dec 20, 12:27 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 20, 12:27 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1227 AM EST THU DEC 20 2012
.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MAINE WILL MOVE SOUTH OF NOVA SCOTIA
OVERNIGHT. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE AREA LATE
TONIGHT AND THURSDAY. STRONG LOW PRESSURE WILL APPROACH FROM THE
WEST FRIDAY AND THEN KEEP CONDITIONS UNSETTLED THROUGH THE
WEEKEND.&&
.NEAR TERM /THROUGH TODAY/...
UPDATE 0020L: INVERTED SFC TROF PERSISTS NNW-SSE ACROSS W CENTRAL
MAINE ATTM AND THEY ASSOCIATED CONVERGENCE LEADING TO A CONTD BAND
OF MAINLY LGT SNOW BACK ACROSS PISCATAQUIS CNTY... THIS BAND WELL
REPRESENTED IN THE CURRENT GRIDDED FCST W/ NO MAJOR CHANGES TO THE
CURRENT FCST WARRANTED ATTM...
950 PM UPDATE: BANDING OF SN SHWRS APPEARS TO BE A LITTLE MORE
PERSISTENT ACROSS PTNS OF PISCATAQUIS AND SOUTHWEST PENOBSCOT
COUNTIES AS OF MID TO LATE THIS EVE WITH SN RATES UP TO A HALF
INCH PER HR OVR THE LAST COUPLE OF HRS. SUBSEQUENTLY...WE RAISED
SN ACCUMULATIONS TO 1 TO 3 INCHES AND 1 TO 2 INCHES RESPECTIVELY
AND INCREASED POPS TO NEAR 100 PERCENT ALG THIS BAND OVR THE NEXT
FEW HRS BEFORE ALLOWING POPS TO FALL INTO THE LIKELY CATEGORY. A
REMNANT INVERTED SFC TROF FOCUSING LEFT OVR LLVL MOISTURE OVR
HIGHER TRRN IS THE CULPRIT FOR THE LONGEVITY OF THIS BAND.
700 PM UPDATE: ALLOWED THE REST OF THE WNTR STORM/WNTR WX ADV
ZONES EXPIRE BY 7 PM EST. DOPPLER RADAR STILL INDICATES A COUPLE
OF BANDS OF LGT SN...BUT BELIEVE THE TREND WILL CONTINUE DOWNWARD
OVRNGT BOTH IN INTENSITY AND CVRG. WE STILL MENTION LGT ADDITIONAL
ACCUMULATION OF ARND AN INCH WITH REMAINING SN SHWRS OVRNGT.
LASTLY...WE MADE MINOR TEMP ADJUSTMENTS BASED ON 6 AND 7 PM HRLY
OBSVD SFC TEMPS ACROSS THE FA.
415 PM UPDATE: BASED ON THE LATEST RADAR IMAGERY...MOST STEADY SN
HAD ENDED ACROSS NW AND NE AROOSTOOK COUNTY...ALLOWING US TO TAKE
DOWN THE WNTR STORM WRNGS THERE. ZONES 3 AND 4 (NRN SOMERSET AND
NRN PISCATAQUIS COUNTIES) ARE NEXT IN LN WHERE WE ARE WAITING FOR
STEADY LGT SN TO WIND DOWN A LITTLE MORE OVR THIS AREA BEFORE
ENDING THE WRNG THERE.
ORGNL DISC: ALL AREAS HAVE CHANGED OVER TO SNOW EXCEPT THE COAST
AND OUTER ISLANDS AND THE COLDER AIR WILL FINALLY REACH THESE
AREAS THIS EVENING. THE SNOW IS TAPERING OFF IN THE CROWN OF MAINE
BUT WILL LINGER THIS EVENING IN NORTHERN PENOBSCOT...SOUTHERN
AROOSTOOK...WASHINGTON AND HANCOCK COUNTIES. HAVE ADDED ZONE 17 TO
THE ADVISORY AREA AS ACCUMULATING SNOW WILL REACH ADVISORY
CRITERIA THIS AFTERNOON AND EVENING. THE INVERTED TROUGH OVER THE
STATE WILL SLOWLY ERODE TONIGHT INTO THURSDAY MORNING BUT WILL
REMAIN STATIONARY. THE RESIDUAL MOISTURE AND MODEST LIFT WILL
ALLOW SNOW SHOWERS TO PERSIST OVER MUCH OF THE FORECAST AREA
TONIGHT INTO EARLY THURSDAY MORNING BUT ACCUMULATIONS AFTER THIS
EVENING SHOULD BE UNDER AN INCH. LOWS WILL DIP INTO THE MID TO
UPPER 20S WITH SOME COLD AIR ADVECTION. CLOUDS WILL LINGER TONIGHT
AND TOMORROW MORNING...BUT SUBSIDENCE SHOULD ERODE THE CLOUD COVER
THURSDAY AFTERNOON. HIGHS WILL REACH THE LOW TO MID 30S.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL CREST OVER THE STATE AT THE BEGINNING OF THIS
PERIOD THEN MOVE TO THE EAST. INTENSE LOW PRESSURE WILL APPROACH
FROM THE WEST FRIDAY MORNING. THE LOW CENTER WILL EVENTUALLY TRACK
TO THE NORTHWEST OF THE STATE SATURDAY. THIS WILL SET THE STAGE
FOR SNOW CHANGING TO MIXED PRECIPITATION FRIDAY INTO SATURDAY.
STRONG GRADIENT PRESENT AHEAD OF THIS SYSTEM WHICH MAY PRODUCE
STRONG HIGH ELEVATION WINDS FRIDAY. FOR POPS WILL USE A BLEND OF
THE NAM12...GFS40...SREF AND ECMWF. FOR PRECIPITATION TYPE WILL
USE THICKNESS TOOL RUN ON 50/50 BLEND OF THE NAM AND GFS. SNOW
AMOUNT TAKEN FROM SNOW FROM THICKNESS TOOL RUN ON QPF GRIDS AND
NAM. QPF FROM BLEND OF THE NAM80...GFS40...SREF AND ECMWF.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
OCCLUDED LOW PRESSURE WILL BE CENTERED OVER MAINE SATURDAY EVENING
BRINGING OVERCAST SKIES TO THE AREA AND SOME LIGHT RAIN AND SNOW
SHOWERS. BOUNDARY LAYER TEMPS APPEAR WARM ENOUGH FOR PATCHY LIGHT
RAIN SHOWERS AND DRIZZLE IN EASTERN AND DOWNEAST AREAS SUNDAY NIGHT
WITH SOME LIGHT SNOW SHOWERS LIKELY OVER THE NORTHWEST. ON SUNDAY
WEST WINDS WILL INCREASE AS THE LOW LIFTS AWAY TO THE NORTHEAST.
THIS WILL BRING COLDER AIR INTO THE AREA WITH CLOUDS AND SOME SNOW
SHOWERS OVER THE NORTH AND PARTIAL CLEARING DOWNEAST. HIGH PRESSURE
WILL FOLLOW WITH DRY AND COOL WEATHER ON MONDAY. THE HIGH WILL
LIKELY MAINTAIN DRY WEATHER TUESDAY INTO WEDNESDAY. HOWEVER...THE
NEW GFS IS SHOWING A WEAK WAVE OF LOW PRESSURE SLIDING SOUTH OF THE
STATE WHICH MAY BRING A BIT OF LIGHT SNOW TO DOWNEAST AREAS EARLY
TUESDAY. THE ECMWF HAS NO HINT OF THIS DISTURBANCE AND SHOWS ONLY
HIGH PRESSURE ANCHORED OVER THE REGION TUESDAY INTO WEDNESDAY. OUR
FOCUS THEN TURNS TO A LARGE STORM SYSTEM EXPECTED TO MOVE INTO THE
AREA ON THURSDAY. CURRENT GUIDANCE IS PROJECTING A SIMILAR SCENARIO
TO THE STORM EXPECTED TO AFFECT THE AREA AT THE END OF THIS WEEK
WITH A BAND OF WIND AND RAIN MOVING INTO DOWNEAST AND SNOW CHANGING
OVER RAIN ACROSS THE NORTH AS THE SYSTEM OCCLUDES AND PULLS MILDER
AIR IN FROM THE EAST.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: IFR WILL CONTINUE INTO THIS EVENING FOR ALL SITES
EXCEPT FVE WHERE CONDITIONS WILL VARY FROM IFR IN SNOW SHOWERS TO
VFR. THE DRIER CONDITIONS IN FVE WILL REACH CAR AND PQI LATER THIS
EVENING BUT WILL JUST RAISE THESE SITES TO PREVAILING MVFR RATHER
THAN TRYING TO PINPOINT FLEETING VFR PERIODS. BY LATER THIS
EVENING ALL SITES WILL BE PREVAILING MVFR TO CIGS AND SNOW SHOWERS
AND WILL REMAIN SO UNTIL THURSDAY AFTERNOON WHEN VFR RETURNS. THE
VFR WILL PROBABLY OCCUR EARLIER FOR BGR AND BHB IN THE MORNING.
SHORT TERM: IFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY. MVFR
TO IFR CONDITIONS SATURDAY NIGHT WILL GIVE WAY TO VFR CONDITIONS
DOWNEAST ON SUNDAY AND MVFR CONDITIONS OVER THE NORTH. VFR
CONDITIONS ARE THEN EXPECTED MONDAY AND TUESDAY.
&&
.MARINE...
NEAR TERM: UPDATE...WE DID REPLACE THE GLW WITH AN SCA. THE SCA
FOR INNER HARBOR/BAY WATERS MZ052 WILL CONTINUE TO 4 AM WHEN BOTH
WINDS AND SEAS SHOULD SUBSIDE WHILE OUTER WATERS MZ050 AND MZ051
WILL CONT THROUGH THU AFTN...MAINLY DUE TO SEAS REMAINING AOA 5 FT.
ORGNL DISC...WINDS HAVE COME DOWN SLIGHTLY FROM THIS MORNING
BUT WILL MAINTAIN THE GALE INTO THIS EVENING. SEAS CONTINUE ABOVE
10 FEET AND WILL ONLY SLOWLY DIMINISH TONIGHT. A SMALL CRAFT
ADVISORY WILL ONCE AGAIN REPLACE THE GALE FOR LATE THIS EVENING
AND INTO TOMORROW MORNING.
SHORT TERM: FOR WIND WILL USE A 50/50 BLEND OF THE NAM12 AND
GFS40. FOR WAVES: LONG PERIOD WAVES FROM PREVIOUS SYSTEM WILL
SUBSIDE TO AROUND 2 FEET AT THE START OF THIS PERIOD. A NEW
SOUTHEASTERLY FETCH WILL DEVELOP FROM GULF OF MAINE SOUTHWARD
DURING THE DAY FRIDAY AND PERSIST UNTIL WIND SHIFT LATER SATURDAY.
EXPECT SEAS TO BUILD TO 12 FEET/9-10 SECONDS BY LATE SATURDAY.
AN SCA OR A GALE MAY BE NEEDED SUNDAY FOR STRONG NORTHWEST WINDS.
WINDS SHOULD THEN BE LIGHTER MONDAY AND TUESDAY AS HIGH PRESSURE
BUILDS IN.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
ANZ052.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ050-
051.
&&
NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...BLOOMER
AVIATION...KHW
MARINE...KHW/MIGNONEHazardous weather outlook, Dec 19, 7:00 PM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 700 PM EST WED DEC 19 2012 MEZ001>006-010-011-015>017-029>032-210000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 700 PM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM IS EXPECTED TO BRING SNOW OR MIXED PRECIPITATION TO THE AREA FRIDAY THAT WILL LIKELY CHANGE TO ALL RAIN FRIDAY NIGHT. THE POTENTIAL EXISTS FOR 1 TO 4 INCHES OF SNOW BEFORE THE CHANGEOVER...WITH THE GREATEST SNOWFALL ACROSS THE NORTHWEST AND FAR NORTHEAST BUT THERE REMAINS UNCERTAINTY REGARDING THE DISTRIBUTION OF PRECIPITATION DURING THIS TIME DUE TO UNCERTAINTY OF THE SURFACE LOW TRACK. PLEASE MONITOR LATEST FORECASTS FOR THE TREND OF THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-210000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 700 PM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:07 AM EST | High Wind Watch | CAR | Hancock, Washington | 12 hr |
| Dec 20, 3:43 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 35 hr |
| Dec 20, 3:48 PM EST | High Wind Warning | CAR | Hancock, Penobscot, Washington | 32 hr |
| Dec 20, 3:48 PM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 35 hr |
| Dec 20, 3:56 PM EST | Storm Warning | CAR | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.